Adverse cutaneous reactions to chemotherapeutic drugs

Dylan Haynes, Alex G. Ortega-Loayza

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

Drug reactions resulting from chemotherapy agents are common and frequently affect the skin. Although often benign, a select few of these cutaneous reactions may necessitate immediate changes to the antineoplastic regimens. Given the diversity of chemotherapeutic skin reactions and their complex implications on patient management, an organized conceptual schema is imperative for proper patient care. We evaluate a number of commonly seen chemotherapy-induced skin toxicities organized by pathogenic mechanism and drug class, providing a framework for the identification and categorization of adverse events to prevent unrecognition. Groupings of these reactions include direct cytotoxicity and/or drug accumulation, immunologic hypersensitivity, and aberrant molecular signaling.

Original languageEnglish (US)
Pages (from-to)712-728
Number of pages17
JournalClinics in Dermatology
Volume38
Issue number6
DOIs
StatePublished - Nov 1 2020

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Adverse cutaneous reactions to chemotherapeutic drugs'. Together they form a unique fingerprint.

Cite this